MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-060-120-P6
Medical Device Problem Codes Material Separation (1562); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the superficial femoral artery (sfa).A 5x100 mm supera self expanding stent (ses) was implanted in the distal sfa with no issues and then a non-abbott ses was implanted as well.When attempting to deploy the 5.5x60 mm supera ses, the stent could not be released as it was stuck in the delivery system.The stent was removed with the delivery system still attached.There were no reported adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation/deployment failure was unable to be replicated in a testing environment due to the condition of the returned device.The reported material separation was able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, it is possible that interactions with the anatomy and/or other devices resulted in the ratchet being unable to properly engage and release the stent from the delivery system resulting in reported activation/ deployment failure; however this cannot be confirmed.The investigation determined a conclusive cause for the reported activation/ deployment failure cannot be determined.Interaction/manipulation of the device during removal resulted in the reported tip separation/noted tip jacket and inner member separations.The noted multiple bends on the entire length of the catheter shaft and kink on the catheter shaft likely occurred due to handling (possibly contributing to the reported difficulties) or during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was provided: the vessel diameter was 6.0 mm and atherectomy was not used.The lesion was prepared with a non-abbott 5x150 mm balloon at 8 atmospheres for 3 minutes.The supera partially deployed and was removed with the delivery system.Returned device analysis identified that the tip was separated and not returned.The account confirmed the tip separated upon removal and was discarded.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15242837
Report Number2024168-2022-08840
Device Sequence Number14639677
Product Code NIP
UDI-Device Identifier08717648226083
UDI-Public08717648226083
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberS-55-060-120-P6
Device Catalogue NumberS-55-060-120-P6
Device Lot Number2060461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5X100 SUPERA STENT; 7X100 EVERFLEX STENT
Patient Age41 YR
Patient SexFemale
Patient Weight120 KG